Florida, 2012Tornadoes and Damaging Wind in Florida, June 24, 2012
June 24, 2012 · NWS MFL · 11 events in 5 counties and zones
The outer bands from Tropical Storm Debby located in the Northeast Gulf of Mexico continued to move over South Florida. Severe thunderstorms developed during the late morning into the afternoon with severe wind gusts and eight tornadoes were also spawned.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The outer bands from Tropical Storm Debby located in the Northeast Gulf of Mexico continued to move over South Florida. Severe thunderstorms developed during the late morning into the afternoon with severe wind gusts and eight tornadoes were also spawned. The eight tornadoes that occurred over a span of four hours was the most number of tornadoes in one day over the southern Florida peninsula since October 14, 1964 when Hurricane Isbell also spawned eight tornadoes. All of the tornadoes were of EF0 intensity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 24, 9:40 AM EST, 20 minutes earlier.
Area forecast discussion, Jun 24, 9:40 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT SUN JUN 24 2012
...ISOLATED TORNADOES AND WATERSPOUTS POSSIBLE TODAY...
.UPDATE...DEEP LAYER MOISTURE REMAINS ENTRENCHED ACROSS THE REGION
AS TROPICAL STORM DEBBY CONTINUES TO ORGANIZE OVER THE GULF. THE
LATEST SATELLITE AND RADAR IMAGERY INDICATES SCATTERED TO
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WITH THE MOST WIDESPREAD
ACTIVITY OVER WESTERN PORTIONS. AT LEAST THREE DISCRETE CELLS
HAVE SHOWED CONSIDERABLE ROTATION OVER THE ATLANTIC AND GULF
WATERS THIS MORNING. THE LOW LEVEL ENVIRONMENT AND WIND FIELD
WILL REMAIN SUPPORTIVE FOR THE FORMATION OF ISOLATED WATERSPOUTS
AND TORNADOES THROUGH MUCH OF THE DAY. WHILE CLOUD COVER WILL
LIMIT OVERALL DESTABILIZATION, THE TRACK AND SLOW MOVEMENT OF
DEBBY WILL BRING AT LEAST WEAKLY ORGANIZED FEEDER BANDS THROUGH
THE AREA. ISOLATED TORNADOES COULD EASILY FORM WITH THE MORE
CELLULAR STORMS WITHIN THESE BANDS. IN ADDITION, A FEW
THUNDERSTORMS COULD CONTAIN VERY HEAVY RAINFALL AND GUSTY WINDS
OF 50 TO 55 MPH. OVERALL, THE SHORT TERM FORECAST IS ON TRACK,
WITH JUST MINOR ADJUSTMENTS TO ACCOUNT FOR THE LATEST TRENDS.
&&
.PREV DISCUSSION... /ISSUED 718 AM EDT SUN JUN 24 2012/
AVIATION... EXPECT THE CLOUDY CONDITIONS WITH ELEVATED RAIN
CHANCES TO PERSIST THROUGH THE 24 HR TAF CYCLE AND BEYOND AS
PLENTY OF DEEP TROPICAL MOISTURE STREAMS NORTH OVER THE LOCAL
AREA. PERIODS WITH SUB VFR CIGS/VSBYS WILL BE EXPECTED IN AND
AROUND THE AREAS OF SHOWERS THAT DEVELOP THROUGH THIS PERIOD. AT
THIS TIME...EXPECT MOST OF THE COVERAGE TO REMAIN IN THE FORM OF
LIGHT RAIN WITH SOME EMBEDDED HEAVIER SHOWERS AND POSSIBLY A
STORM OR TWO THROUGH THE COURSE OF THE PERIOD...ESPECIALLY
THROUGH THE LATE MORNING THROUGH THE EVENING PERIOD. WINDS WILL
REMAIN OUT OF THE SOUTHEAST THROUGH THE PERIOD AND WILL REMAIN
GUSTY THROUGH THE DAY...ESPECIALLY ALONG THE GULF COAST NEAR THE
APF TERMINAL.
PREV DISCUSSION... /ISSUED 343 AM EDT SUN JUN 24 2012/
DISCUSSION...MODEL DIFFERENCES CONTINUE TO MAKE A HIGHLY
UNCERTAIN FORECAST. IT HAS BEEN A LONG TIME THAT THIS FORECASTER
CAN REMEMBER THAT THERE BEING SUCH LARGE DIFFERENCES ENTERING THE
SHORT TERM BETWEEN THE GFS AND ECMWF. BOTH MODELS ARE INSISTING
ON COMPLETELY DIFFERENT SOLUTIONS TO THE EVOLUTION OF T.S. DEBBY
WITH THE ECMWF DRIFTING THE SYSTEM TO THE NORTH AND THEN TURNING
TO THE WEST LATE TODAY OR EARLY MONDAY. THE GFS ON THE OTHER HAND
TAKES DEBBY TO THE NORTH AND STALLS IT OVER THE NORTHEAST GULF
AND THEN MOVES IT ACROSS N FL ON TUESDAY. THE GFS SOLUTION STILL
SEEMS MORE UNBELIEVABLE DUE TO THE FACT THAT BOTH MODELS AGREE
THAT A RIDGE WILL BUILD TO THE NORTH OF DEBBY AS A LARGE MID
LEVEL TROUGH BUILDS OVER THE EASTERN PACIFIC AND THIS WOULD STEER
DEBBY TO THE WEST. AT ANY RATE, HAVE CONTINUED THE FCST TREND AND
GOING WITH THE ECMWF SOLUTION AND THE IMPACTS OF THIS SCENARIO
WILL KEEP THE THREAT FOR LOCALIZED HEAVY RAINFALL THROUGH TODAY
AND THEN BEGIN TO HAVE A LESSER CHANCE FOR CONVECTION FOR THE
REMAINDER OF THE WEEK. ALSO HAVE A THREAT FOR AN ISOLATED STRONG
TSRA AS OUTER BANDS OF DEBBY MOVE ONSHORE OF THE SW CST THROUGH
THIS AFTERNOON.
RAINFALL TOTALS THROUGH EARLY MONDAY WILL LIKELY BE THE HEAVIEST
ALONG THE COASTAL COLLIER COUNTY REGION WITH ONE TO THREE INCHES
POSSIBLE AND EVEN A LOCALIZED HEAVIER AMOUNT UP TO FIVE INCHES
CANNOT BE RULED OUT. THERE IS A TEMPORARY LULL CURRENTLY WITH
JUST A BAND OF LIGHT RAIN MOVING ONSHORE NEAR NAPLES AND THIS
EXTENDS SOUTHWEST INTO THE GULF WATERS. HOWEVER, IR AND WATER
VAPOR SATELLITE IMAGES INDICATE HEAVIER CONVECTION TO THE WEST OF
KEY AND THIS WILL LIKELY IMPACT THE SOUTHERN PENINSULA LATER THIS
MORNING.
MARINE...A SOUTHEAST WIND HAS INCREASED OVER THE OFFSHORE GULF
WATERS AND THESE WINDS WILL BE IN THE RANGE OF 20-25 KT THROUGH
MONDAY AND 15-20 KT OVER THE REMAINDER OF THE GULF WATERS AND
10-15 KT OVER THE ATLANTIC WATERS AND LAKE OKEECHOBEE. ADVISORY
LEVEL SEAS WILL PERSIST OVER THE OFFSHORE GULF WATERS THROUGH
MONDAY WITH EXERCISE CAUTION STATEMENTS ELSEWHERE. CONDITIONS
WILL BEGIN TO IMPROVE LATE TUESDAY INTO WEDNESDAY.
FIRE WEATHER...NO PROBLEMS WITH AMPLE TROPICAL MOISTURE IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 82 76 86 77 / 80 60 50 40
FORT LAUDERDALE 80 77 88 78 / 80 60 50 40
MIAMI 83 77 87 79 / 80 60 50 40
NAPLES 82 75 87 77 / 80 60 50 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR COASTAL WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-GULF WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
60 NM.
&&
UPDATE...14/MJBHazardous weather outlook, Jun 24, 6:40 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
740 AM EDT SUN JUN 24 2012
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
251030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
740 AM EDT SUN JUN 24 2012
...ISOLATED TORNADOES AND WATERSPOUTS POSSIBLE TODAY...
...LOCALLY HEAVY RAINFALL POSSIBLE...
...DETERIORATING MARINE AND COASTAL CONDITIONS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
TORNADOES: ISOLATED TORNADOES WILL REMAIN POSSIBLE TODAY AND
TONIGHT ACROSS THE ENTIRE REGION.
WATERSPOUTS: ISOLATED WATERSPOUTS ARE POSSIBLE OVER THE LOCAL
WATERS TODAY THROUGH TONIGHT.
FLOODING: STREET FLOODING OR FLOODING OF LOW LYING AREAS,
ESPECIALLY WITHIN URBAN LOCALES WILL REMAIN A POSSIBILITY WHERE
ANY HEAVY RAINFALL BECOMES CONCENTRATED.
THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE. THE
PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING STRIKES, LOCALLY
HEAVY RAINFALL, AND GUSTY WINDS OF 45 TO 55 MPH.
WIND: SUSTAINED WINDS WILL AVERAGE 20 TO 25 KNOTS OVER THE GULF
WATERS, WHERE A SMALL CRAFT ADVISORY IS IN EFFECT. IN ADDITION,
GUSTY WINDS OF 45 TO 55 MPH COULD OCCUR AT ANY LOCATION WITH A
FEW SHOWERS OR STORMS.
WAVES: SEAS MAY EXCEED 9 FEET OVER THE OFFSHORE GULF WATERS, WELL
WEST OF NAPLES.
RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
GULF COAST BEACHES, WITH A SLIGHT RISK ALONG THE ATLANTIC COAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLENTY OF MOISTURE WILL KEEP THE RAINFALL CHANCES UP THROUGH THE
FIRST HALF OF THE WEEK AS TROPICAL STORM DEBBY BEGINS TO TRACK
WEST ALONG THE NORTHERN GULF COAST STATES AWAY FROM OUR LOCAL
AREA. A RETURN TO NEAR NORMAL CONDITIONS WILL BE POSSIBLE BY THE
END OF THE WEEK.
RIP CURRENT RISK WILL REMAIN ELEVATED INTO THE FIRST HALF OF THE
WEEK ALONG THE GULF COAST DUE TO MODERATE SOUTHERLY WINDS AND A
NORTHWEST SWELL.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 24, 7:57 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
857 AM EDT SUN JUN 24 2012
FLZ069-070-241345-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
857 AM EDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN COLLIER COUNTY
* UNTIL 945 AM EDT
* AT 851 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE GULF WATERS MOVING
NORTH AT 20 MPH.
* THE SHOWERS AND STORMS WILL AFFECT...
MARCO ISLAND...
MARCO ISLAND AIRPORT...
BELLE MEADE...
SOUTH NAPLES...
NAPLES...
WEST TOLL GATE ON ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THESE SHOWERS AND STORMS ARE DEVELOPING IN AN ENVIRONMENT
FAVORABLE FOR FUNNEL CLOUDS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2632 8167 2641 8167 2641 8154 2589 8156
2590 8162 2589 8164 2590 8165 2589 8169
2587 8166 2586 8167 2586 8170 2591 8174
2599 8176 2609 8181 2633 8185
TIME...MOT...LOC 1255Z 178DEG 17KT 2594 8182
GARCIASpecial weather statement, Jun 24, 8:42 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
942 AM EDT SUN JUN 24 2012
FLZ066-069-070-241500-
HENDRY-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE
942 AM EDT SUN JUN 24 2012
...NUMEROUS SHOWERS AND A FEW STORMS RAPIDLY DEVELOPING...
...FUNNEL CLOUDS POSSIBLE...
AT 945 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED NUMEROUS
SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE GULF WATERS AND
COLLIER COUNTY...MOVING NORTH AT 20 MPH.
THESE SHOWERS AND STORMS WILL BE GUSTY WINDS OF 40 TO 50 MPH.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
ALSO...THESE SHOWERS AND STORMS ARE DEVELOPING IN AN ENVIRONMENT
FAVORABLE FOR FUNNEL CLOUDS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS
AND POSSIBLE WARNINGS.
GARCIA
Special weather statement, Jun 24, 9:25 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1025 AM EDT SUN JUN 24 2012
FLZ067-071-072-241500-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
1025 AM EDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BROWARD COUNTY
SOUTH CENTRAL PALM BEACH COUNTY
* UNTIL 1100 AM EDT
* AT 1022 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EAST TOLL GATE ON ALLIGATOR ALLEY...AND
MOVING NORTH AT 15 MPH.
* THE STORM WILL AFFECT...
EAST TOLL GATE ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2636 8068 2639 8033 2610 8043 2607 8056
TIME...MOT...LOC 1426Z 180DEG 12KT 2612 8047
GARCIA
Special weather statement, Jun 24, 9:48 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1048 AM EDT SUN JUN 24 2012
FLZ063-066-241515-
GLADES FL HENDRY FL
1048 AM EDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN GLADES COUNTY
NORTHWESTERN HENDRY COUNTY
* UNTIL 1115 AM EDT
* AT 1044 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LA BELLE...AND MOVING
NORTH AT 30 MPH.
* THE STORM WILL AFFECT...
LA BELLE...
MUSE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2697 8126 2662 8145 2664 8157 2703 8157
2704 8146
TIME...MOT...LOC 1448Z 194DEG 26KT 2673 8152
GARCIASpecial weather statement, Jun 24, 9:53 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1053 AM EDT SUN JUN 24 2012
FLZ067-068-072-168-172-241545-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
1053 AM EDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BROWARD COUNTY
SOUTHEASTERN PALM BEACH COUNTY
* UNTIL 1145 AM EDT
* AT 1048 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING NORTH AT 30 MPH.
* THE STORM WILL AFFECT...
WHISPER WALK...
DELRAY BEACH...
VILLAGE OF GOLF...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
LAKE WORTH...
GREENACRES CITY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2655 8004 2625 8008 2624 8019 2671 8032
2674 8003 2663 8003 2660 8004 2659 8003
2655 8003
TIME...MOT...LOC 1453Z 171DEG 27KT 2639 8014
GARCIASpecial weather statement, Jun 24, 9:59 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1059 AM EDT SUN JUN 24 2012
FLZ069-070-241545-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1059 AM EDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN COLLIER COUNTY
* UNTIL 1145 AM EDT
* AT 1053 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS ACROSS WESTERN COLLIER
COUNTY...MOVING NORTH AT 30 MPH.
* THE STORMS WILL AFFECT...
MARCO ISLAND...
MARCO ISLAND AIRPORT...
BELLE MEADE...
EAST NAPLES...
WEST TOLL GATE ON ALLIGATOR ALLEY...
GOLDEN GATE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2629 8182 2632 8145 2588 8153 2589 8155
2589 8159 2590 8162 2589 8164 2590 8165
2589 8168 2586 8166 2584 8168 2591 8174
2595 8176 2597 8175 2601 8177
TIME...MOT...LOC 1457Z 179DEG 24KT 2590 8165
GARCIAEvent by event
8 tornado, 2 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Glades
- When
- June 24, 10:00 AM EST
- Where
- Glades County, 9.67 mi S of Tasmania
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 10 yd
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 26.840, -81.520
Glades County Sheriffs Office reported a brief tornado touchdown near Pine Avenue in the community of Muse. A member of the public reported that a barn roof was torn off.
Tornado, Collier
- When
- June 24, 10:10 AM EST to 10:40 AM EST
- Where
- Collier County, 10.93 mi S of Goodland to 0.69 mi N of Royal Palm
- Rating
- EF0
- Path length
- 16.2 mi
- Path width
- 30 yd
- Reported by
- Public
- Coordinates
- 25.762, -81.641
Storm spotter videos, observations and Doppler radar data indicated that a waterspout moving NNE over Sullivan Bay passed about 3 miles east of Cape Romano then moved over Blackwater Bay and onto the mainland three miles east of Goodland. The tornado was captured on video crossing US 41 near a roadside picnic area about 1/2 mile east of the Collier-Seminole State Park entrance. Damage was confined to trees in a non-populated area of the Everglades.
Funnel Cloud, Palm Beach
- When
- June 24, 10:20 AM EST
- Where
- Palm Beach County, 5.75 mi WNW of Boca Raton
- Reported by
- Public
- Coordinates
- 26.367, -80.171
A member of the public reported two funnel clouds near the intersection of Glades Road and the Florida Turnpike in Boca Raton.
Tornado, Collier
- When
- June 24, 11:00 AM EST
- Where
- Collier County, 7.96 mi E of Golden Gate
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Trained Spotter
- Coordinates
- 26.162, -81.542
A trained spotter observed a tornado just north of Alligator Alley about 10 miles west of State Road 29. This tornado was likely spawned by the same storm that produced the earlier tornado in southern Collier County.
Tornado, Palm Beach
- When
- June 24, 11:25 AM EST
- Where
- Palm Beach County, 1.32 mi NW of Lake Worth
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Broadcast Media
- Coordinates
- 26.634, -80.064
A brief tornado touchdown occurred and damage was confined to a few homes on North A Street and 15th Avenue, between US 1 and I-95. Damage was minor and consisted primarily of vegetation and debris from a nearby park.
Tornado, Collier
- When
- June 24, 11:25 AM EST to 11:27 AM EST
- Where
- Collier County, 6.91 mi S of Corkscrew
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- Trained Spotter
- Coordinates
- 26.370, -81.550
A trained spotter observed a tornado while driving on Immokalee Road. The tornado crossed Immokalee Road west of Everglades Boulevard. It remained over mainly unpopulated area with no reports of damage. The tornado lifted before 1130 AM EST.
Funnel Cloud, Palm Beach
- When
- June 24, 11:55 AM EST
- Where
- Palm Beach County, 1.19 mi SW of Seminole Manor
- Reported by
- Other Federal Agency
- Coordinates
- 26.590, -80.085
A member of the Civil Air Patrol reported a funnel cloud at the Lantana Airport moving northward.
Thunderstorm Wind, Broward
- When
- June 24, 12:18 PM EST
- Where
- Broward County, 2.13 mi ESE of Hollywood
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 26.009, -80.118
A trained spotter reported a wind gust of 62 mph. This gust was measured using a handheld anemometer. The location was in Hollywood Beach near Hollywood Boulevard and A1A.
Tornado, Palm Beach
- When
- June 24, 12:25 PM EST to 12:27 PM EST
- Where
- Palm Beach County, 0.77 mi ESE of Westgate to 0.82 mi WSW of Golf
- Rating
- EF0
- Path length
- 1.2 mi
- Path width
- 30 yd
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 26.697, -80.068
First report of damage was to a carport south of Okeechobee Boulevard and east of I-95. The tornado traveled through a warehouse district just south of Okeechobee Boulevard and east of Australian Avenue, damaging roofs and doors to a warehouse building. The tornado then crossed Okeechobee Boulevard and traveled between Australian and Tamarind Avenues, damaging trees and knocking down a large metal gate at the West Palm Beach train station. A railroad crossing arm was broken at Tamarind Avenue and Banyan Boulevard. Discontinuous path of 1.2 miles and tornado width of probably no more than 30 yards. Maximum winds were likely in the upper end of EF0 scale (75-85 mph), with most areas along the path probably experiencing low end EF0 winds (65-75 mph).
Tornado, Miami-Dade
- When
- June 24, 1:05 PM EST to 1:06 PM EST
- Where
- Miami-Dade County, 1.11 mi N of Golden Beach to 1.73 mi N of Golden Beach
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 25.966, -80.118
The Golden Beach Police Department reported a waterspout moving onshore at the 400 block of Ocean Boulevard and quickly moving north along the beach side of Ocean Boulevard to the Broward County line. Path was approximately 0.5 miles. Beach chairs were tossed about 30 feet in the air, damage to trees and a hut in the 400-500 block of Ocean Boulevard. Most damage occurred at 625 Ocean Boulevard where doors and a large metal gate were blown down and twisted, along with tree branches snapped.
Tornado, Glades
- When
- June 24, 2:04 PM EST
- Where
- Glades County, 1.41 mi WSW of Palmdale
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Law Enforcement
- Coordinates
- 26.920, -81.340
Glades County Sheriff's Office reported a tornado crossing Bermont Road (SR 74) about a mile southwest of Palmdale. No known damage due to tornado moving over unpopulated area west of US 27 just west of the town of Palmdale.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Florida, June 24 to 30, 20126 deaths · 8 injured · $27 million · EF2 · 40 events
- Tornadoes and Damaging Wind in Florida, June 24 to 26, 20121 death · $50,000 · EF0 · 7 events
- Heat in Arkansas, June 24 to 30, 20121 death · 1 event
- Heat in Missouri, June 24, 20121 death · 1 event
- Rip Current in Alabama, June 24, 20121 death · 1 event
- Tropical Storm and Flash Flooding in Florida, June 24 to 28, 2012$1.8 million · 50 kt wind · 34 events
- Hail and Damaging Winds in Montana, June 24, 20121 injured · $184,000 · 1 in hail · 21 events
- Hail and Damaging Winds in North Carolina, June 24, 20121 injured · $53,000 · 1 in hail · 5 events
- Flash Flooding in South Carolina, June 24, 2012$60,000 · 3 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 24 to 25, 201258 kt wind · 27 events
- Excessive Heat in Kansas, June 24 to 30, 201223 events
- Damaging Winds in Mississippi, June 24, 2012$25,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391461, 391462, 391458, 391463, 391464, 391465, 391459, 391460, 391466, 391467, 391468.